Hail, Chilton
- When
- May 10, 12:50 PM CST to 1:00 PM CST
- Where
- Chilton County, Jemison
- Measured
- 0.75 in hail
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 32.950, -86.750
Dime size hail was observed in Jemison and in Thorsby.
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before the first event at May 10, 10:39 AM CST, 2 hours 11 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM, AL 1139 AM CDT FRI MAY 10 2002 VISIBLE SATELLITE SHOWING BOUNDARY EXTENDING NEAR A KBHM-KEET-KMEI LINE AT 1600 UTC. RADARS SHOWING CONVECTION CONTINUING TO DEVELOP ALONG THE BOUNDARY. THIS BOUNDARY APPEARS TO BE MOVING EASTWARD INTO A MORE UNSTABLE AREA, LAPS LIFTED INDEX -2 TO -8, AND CAPES IN THE 1000 TO 2500 RANGE. EXPECT BROKEN BAND OF CONVECTION TO CONTINUE TO DEVELOP AND MOVE ACROSS THE CENTRAL AND SOUTHERN SECTIONS OF THE AREA THROUGH THE AFTERNOON. 65 .BHM...NONE.
ALZ001>050-101915- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 114 PM CDT FRI MAY 10 2002 HAZARDOUS WEATHER OUTLOOK FOR NORTH AND CENTRAL ALABAMA. WEAK SURFACE BOUNDARY WILL MOVE ACROSS PARTS OF CENTRAL AND SOUTH ALABAMA THIS AFTERNOON. THIS WILL BE THE FOCUS FOR THUNDERSTORM DEVELOPMENT ACROSS PARTS OF EAST CENTRAL AND SOUTH ALABAMA THIS AFTERNOON AND EVENING. SOME OF THE STORMS THAT DEVELOP MAY BECOME SEVERE PRODUCING LARGE HAIL AND DAMAGING WINDS. IN ADDITION, YOU CAN EXPECT FREQUENT LIGHTNING AND VERY HEAVY RAINFALL WITH THE STORMS. A COLD FRONT ACROSS THE NORTH PARTS OF THE STATE WILL MOVE NORTHWARD TONIGHT AND SATURDAY. SOUTHERN SURFACE FLOW WILL CONTINUE TO SPREAD WARM, MOIST AIR ACROSS THE AREA THROUGH SUNDAY. STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL OVER NORTHERN ALABAMA SHOULD REMAIN ALERT FOR CHANGING WEATHER CONDITIONS AND MONITOR NOAA WEATHER RADIO OR...LOCAL TV AND RADIO...FOR POSSIBLE WARNINGS LATER THIS AFTERNOON AND TONIGHT.
The Birmingham radar (KBMX), 25 km away, was scanning. The volume nearest the first event began at 18:51 UTC.
1 hail. Local standard time, as filed.
Dime size hail was observed in Jemison and in Thorsby.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Alabama in 2002Every state in 2002This day in weather historyWarnings in Alabama, May 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5294566.